Alert archive / Texas / Wind Advisories in 2018
Wind Advisory 19, NWS Lubbock, TX
NWS Lubbock, TX issued this wind advisory at Apr 20, 2018, 11:19 AM CDT for 11 counties in Texas. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Apr 20, 2018, 11:19 AM CDT (16:19 UTC)
- Expired
- Apr 20, 2018, 7:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Lubbock, TX
Counties Bailey County, TX, Castro County, TX, Cochran County, TX, Hale County, TX, Hockley County, TX, Lamb County, TX, Lubbock County, TX, Parmer County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX
The radar
The Lubbock radar (KLBB), 58 km from the middle of the area, began a volume at 16:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 4.3 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1744 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 318 m²/s²
- 0-3 km storm-relative helicity
- 425 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
169 WWUS74 KLUB 201619 NPWLUB URGENT - WEATHER MESSAGE National Weather Service Lubbock TX 1119 AM CDT Fri Apr 20 2018 TXZ021>023-027>029-033>035-039-040-210000- /O.NEW.KLUB.WI.Y.0019.180420T1619Z-180421T0000Z/ Parmer-Castro-Swisher-Bailey-Lamb-Hale-Cochran-Hockley-Lubbock- Yoakum-Terry- Including the cities of Friona, Bovina, Farwell, Dimmitt, Hart, Tulia, Happy, Muleshoe, Littlefield, Amherst, Olton, Plainview, Hale Center, Morton, Whiteface, Levelland, Sundown, Lubbock, Wolfforth, Slaton, Denver City, Plains, Brownfield, Meadow, and Wellman 1119 AM CDT Fri Apr 20 2018 ...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... The National Weather Service in Lubbock has issued a Wind Advisory, which is in effect until 7 PM CDT this evening. * TIMING...This afternoon. * WINDS...From the southeast 25 to 35 mph with gusts to 50 mph. * IMPACTS...Vehicles may be difficult to control due to the strong wind gusts. Locally poor visibility from blowing dust may develop near open fields. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph are expected. Adjust travel and outdoor activities accordingly. && $$
1 follow-up statement
739 WWUS74 KLUB 210011 NPWLUB URGENT - WEATHER MESSAGE National Weather Service Lubbock TX 711 PM CDT Fri Apr 20 2018 TXZ021>023-027>029-033>035-039-040-210300- /O.EXP.KLUB.WI.Y.0019.000000T0000Z-180421T0000Z/ /O.NEW.KLUB.WI.Y.0020.180421T0011Z-180421T0300Z/ Parmer-Castro-Swisher-Bailey-Lamb-Hale-Cochran-Hockley-Lubbock- Yoakum-Terry- Including the cities of Friona, Bovina, Farwell, Dimmitt, Hart, Tulia, Happy, Muleshoe, Littlefield, Amherst, Olton, Plainview, Hale Center, Morton, Whiteface, Levelland, Sundown, Lubbock, Wolfforth, Slaton, Denver City, Plains, Brownfield, Meadow, and Wellman 711 PM CDT Fri Apr 20 2018 ...WIND ADVISORY IN EFFECT UNTIL 10 PM CDT THIS EVENING... The National Weather Service in Lubbock has issued a Wind Advisory, which is in effect until 10 PM CDT this evening. * TIMING...Through 10 pm this evening. * WINDS...From the southeast 25 to 35 mph with gusts to 50 mph. * IMPACTS...Vehicles may be difficult to control due to the strong wind gusts. Locally poor visibility from blowing dust may develop near open fields. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph are expected. Adjust travel and outdoor activities accordingly. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this wind advisory went out at Apr 20, 6:40 AM CDT, 4 hours 39 minutes earlier.
Area forecast discussion, Apr 20, 6:40 AM CDT, 4 hours 39 minutes before
Area Forecast Discussion National Weather Service Lubbock TX 640 AM CDT Fri Apr 20 2018 .AVIATION... A strong SSE LLJ continues to advect gradually improving moisture northward. In addition to creating LLWS at KLBB and KPVW early this morning, the moisture flux will bring the risk for cigs in the low VFR to high MVFR range through much of the day today. In addition, weak elevated convection could affect the terminals this afternoon. However, more widespread and robust convection is expected this evening into the overnight hours as lift from a potent upper low currently approaching the Four Corners overspreads the area. Ceilings may eventually lower to MVFR or even IFR late tonight. Before then, gusty southeasterly winds will prevail at the terminals through much of the day today. && .PREV DISCUSSION... /issued 358 AM CDT Fri Apr 20 2018/ DISCUSSION... Observational data early Friday morning shows a dynamic upper-low centered over Utah, with periodic lightning activity embedded within t-storms just to the east and northeast of the 4-corners in an zone of strong large-scale ascent. Synoptic-scale guidance has come into very good agreement showing this system moving slowly eastward to southeast Colorado by Saturday morning. Mass response downstream of this system has resulted in strengthening southeasterly low-level flow and elevated moisture advection across West Texas. Surface moisture return will lag behind as the front earlier this week drove the deep moisture into the GOM, with 60 degree dewpoints just now returning into Deep South Texas along the stalled front. Isentropic ascent and increasing deep lift spreading east-northeast across New Mexico may support some weak elevated shower and t-storm activity this morning across the western Panhandle, and possibly into the western portions of the South Plains. By afternoon, west winds behind a Pacific-type front moving across NM will intercept the southeast flow across West Texas and result in dryline development somewhere near or just west of the Texas- New Mexico state line. Strong convergence and moisture pooling along the dryline with destabilization aloft is expected to result in convective development mid to late afternoon as suggested by most of the convective-allowing model guidance. As the strongest synoptic-scale lift will be directed across the north, and lower farther south, the coverage of storms may also tend to be greater across the north, with less coverage south. The environment in which the storms develop will generally be one of high-shear and low CAPE. A strongly veering wind profile will be supportive of supercells. However, modest expected CAPE values of around 500-1000 J/kg and the strong forcing for ascent suggest that it may be difficult to sustain individual storm updrafts. Cloud cover and it's impact on surface-based instability is a big fly in the ointment. If the cloud cover is thicker and more extensive over the dryline, storms may struggle to form/maintain themselves. On the other hand, we'll have to watch for any areas out west where there is less cloud cover and more heating, leading to greater instability. This may be more likely to occur from the southwest South Plains or even in southeast NM or the western Permian Basin. Storms that develop in those areas could have a better potential for sustained rotation and then could move northeast into the southwest or western South Plains. Large hail and damaging winds will be possible with the thunderstorms. In fact, owing mainly to the strong shear, there is some indication of a small tornado threat both with the initial activity Friday afternoon near the state line, and perhaps another window Friday evening across the western and southern South Plains as moisture levels continue to rise and LCLs lower. The latter potential may be tied to the development of a QLCS and smaller spin-ups on any bowing segments. The SPC HREF shows this potential with high values of 0-1 km SRH and STP. The dryline should move very little through the evening hours, and the scattered thunderstorm activity should advance east- northeast across the forecast area. As it does, it will encounter a cooler, less unstable environment and should gradually weaken, although with the strong lift and shear we can't completely rule out some strong or isolated marginally severe storms (likely elevated) as the activity moves east into the Rolling Plains Friday night. As the upper low moves into the plains Saturday, and the surface low drops southeast through Texas, a cold front will move south through the forecast area and keep the rain chances going much of the day, mainly across northern and eastern areas. Some thunder will be possible as well due to instability associated with the cold pocket aloft, but drier and cooler air will keep activity weak and scattered. High's Saturday will be in the 50s north to around 70 south, with gradual moderation Sunday into Monday as we remain under north or northwest flow aloft and ridging at the surface. Another cold front is due into the area late Tuesday as an upper low swings across the Midwest. Medium-range guidance suggests that there will be some jet energy moving through the northwest flow aloft to combine with frontal ascent for some rain chances late Tuesday into Wednesday. Warmer temperatures expected Thursday into Friday underneath shortwave ridging downstream of the next upper- level system moving across the west, which could affect the area next weekend. && .LUB WATCHES/WARNINGS/ADVISORIES... None. && 33/23
Hazardous weather outlook, Apr 20, 6:15 AM CDT, 5 hours 4 minutes before
Hazardous Weather Outlook National Weather Service Lubbock TX 615 AM CDT Fri Apr 20 2018 TXZ021>044-211115- Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale- Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King- Yoakum-Terry-Lynn-Garza-Kent-Stonewall- 615 AM CDT Fri Apr 20 2018 This Hazardous Weather Outlook is for the South Plains...Rolling Plains and the far Southern Texas Panhandle. .DAY ONE...Today and Tonight Thunderstorm development is expected this afternoon across the far southwest Texas Panhandle and western South Plains. Some of the storms could produce large hail up to quarter size, damaging winds up to about 60 mph, locally heavy downpours, and isolated tornadoes as they move into the central portions of the South Plains through this evening. The threat of severe weather will be highest to the west of the Interstate 27 and Highway 87 corridor. .DAYS TWO THROUGH SEVEN...Saturday through Thursday The potential for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Limited spotter activation is possible this afternoon and evening.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.